Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2000, 12:21 AM EDT for Crawford County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 12:21 AM EDT (04:21 UTC)
- Expired
- Aug 7, 2000, 1:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 9:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 24.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 070421 SVRCLE PAC039-070515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1221 AM EDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN PENNSYLVANIA... * UNTIL 115 AM EDT * AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 31 MILES WEST OF MEADVILLE...OR ABOUT 14 MILES SOUTH OF JEFFERSON...MOVING EAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TITUSVILLE MEADVILLE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS'S PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:30 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 6, 9:30 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 930 PM EDT SUN AUG 6 2000 WL COMBINE UPDATE FOR WATCH WITH NORMAL EVG UPDATE. IN SHORT WL UP POPS TO CATAGORICAL MOST OF OHIO AND KWP LKLY XTRM NE OH AND NWRN PA. NO OTHER MAJ CHGS ATTM. .CLE...FLASH FLOOD WATCH THRU 10 AM MON SRN THIRD CWA.
In the hours before
Special weather statement, Aug 6, 11:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1105 PM EDT SUN AUG 6 2000 OHZ003-006>008-017-018-070400- HANCOCK-LUCAS-OTTAWA-SANDUSKY-SENECA-WOOD- 1105 PM EDT SUN AUG 6 2000 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... WHILE SHOWERS AND THUNDERSTORMS CONTINUE POSSIBLE OVERNIGHT...THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. OHZ027-028-036-070400- CRAWFORD OH-MARION-WYANDOT- 1105 PM EDT SUN AUG 6 2000 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT... THE THREAT OF SEVERE WEATHER CONTINUES AS THUNDERSTORMS MOVE EAST THROUGH NORTH CENTRAL OHIO THIS EVENING. OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-070400- ASHLAND-ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA-CUYAHOGA- ERIE INLAND PA-ERIE LAKESHORE PA-ERIE OH-GEAUGA-HOLMES-HURON-KNOX- LAKE-LORAIN-MAHONING-MEDINA-MORROW-PORTAGE-RICHLAND-STARK-SUMMIT- TRUMBULL-WAYNE- 1105 PM EDT SUN AUG 6 2000 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3AM... THE THREAT OF SEVERE WEATHER CONTINUES AS THUNDERSTORMS MOVE EAST THROUGH NORTH CENTRAL AND NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA INTO THE EARLY MORNING HOURS.
Special weather statement, Aug 7, 12:00 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1200 AM EDT MON AUG 7 2000 OHZ009>011-019-020-029-030-037-070500- ASHLAND-CUYAHOGA-ERIE OH-HURON-LORAIN-MEDINA-MORROW-RICHLAND- 1200 AM EDT MON AUG 7 2000 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... WHILE SHOWERS AND THUNDERSTORMS CONTINUE POSSIBLE OVERNIGHT...THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. OHZ027-028-036-070500- CRAWFORD OH-MARION-WYANDOT- 1200 AM EDT MON AUG 7 2000 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... WHILE SHOWERS AND THUNDERSTORMS CONTINUE POSSIBLE OVERNIGHT...THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. OHZ012>014-021>023-031>033-038-047-089-PAZ001>003-070500- ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA-ERIE INLAND PA- ERIE LAKESHORE PA-GEAUGA-HOLMES-KNOX-LAKE-MAHONING-PORTAGE-STARK- SUMMIT-TRUMBULL-WAYNE- 1200 AM EDT MON AUG 7 2000 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3AM... THE THREAT OF SEVERE WEATHER CONTINUES ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA INTO THE EARLY MORNING HOURS.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.